Jump to content
helplinedonate

capecodmomma

Members
  • Content count

    3
  • Joined

  • Last visited

Community Reputation

0 Neutral

About capecodmomma

  • Rank
    Newbie
  1. capecodmomma

    Timing of Sinemet vs increased dose

    My husband is fairly new to his PD diagnose (about a year ago) but we suspected it for a few years. He started Sinamet 25/100 at a dosage of 1 1/2 tablet 3 times a day. It seemed to do the trick. In the last few months his tremor on his left side has increased but not really getting in his way. His neurologist increased his dosage to 1 1/2 tablet 4 times a day. He now feels crappy. His tremor is about the same but he says he feels drugged and fuzzy. He rides his Theracycle at least an hour a day and that helps tremendously but he still has the foggy feeling and just plain yucky feeling. We've given the new dosage a month trial but the "off" feeling persists. We are thinking of dropping his dosage back down to the original of 1 1/2 tablet 3 times a day to see if it will go away. Is this the way to go? Thank you for all you do on all of our behalf!
  2. capecodmomma

    deciding about drugs

    My husband has been on Sinamet for about 6 months, 3 times a day. He has become an addict to his Theracycle bike...sometimes doing an hour and a half a day. It really helps. He of course has good days and some days where he is blah, but we work with it. His Sinamet is low dosage. At his last visit the doctor increased it to 4 times a day and wanted to add on Azilect. He increased the Sinamet but when we found out how much the Azilect cost (over $2,500 per year and we have a very good insurance plan!!) he decided to just stay on the Sinamet since it works well and there was no evidence that Azilect would show significant gains over what the Sinamet was handling and tolerated. In fact he is cutting back the Sinamet to 3 times a day since the increased dosage makes him feel "drugged". My point in all of this is that medication differs for everyone. Sinamet seems to be the gold standard right now. But the best medicine is EXERCISE. Pick one that works for you. And, along with your doctor's guidance, don't be afraid to try things. What works for my husband may not work for you but we are all in this together and we just need to fight the bastard PD back as best we can. Good luck, keep your eyes open, research, don't be led astray by "miracle" cures or crazy supplements. Like soccertese10 said don't go down the crazy path....if it worked, we would all be on it and howling at the moon.
  3. capecodmomma

    Sinemet and lightheaded

    We are new to this PD life....but not really! Recently diagnosed but knew it for about a year! My husband, 69 years old, has all the classic symptoms. He's healthy and still working, tho we have sold our business and retirement is finally on the horizon after a bit of a consultant gig in that business. He was having issues walking, tremor on the left side (arm mostly sometimes leg) slowness, quiet voice, the facial "duh" look, no arm swing when walking and don't even expect to read his handwriting unless you have a magnifying glass! His sister had PD so we are more aware than most. He and I are emotionally in a good place and laugh a lot over the crap that has been handed him. But........ (there is always a but!) he has been prescribed Sinemet 25/100 right out of the gate.(pun intended). He started 9 days ago. 1 pill 3 X daily. He started out at 9 am, 5 pm, and 11 pm. All went well for the first 7 days. He takes the pills with oyster crackers and water, on an empty stomach, no protein in sight. He's been making sure he waits at least 2 hours after eating protein and waiting 2 hours before eating protein. He was told by his neuro to expect an upset stomach. Nothing like putting thoughts in peoples heads! We are looking for a new neuro! But so far....no upset. All was going well until yesterday. After he took his first pill at 9am (after sleeping all night and his last dose was at 11 pm) he became really lightheaded and and sort of spacey. I made sure he had water and he ate a grapefruit. After about 1/2 hour he was ok. The medicine has made a big difference. He now has a regular gate and he's less "frozen" But.....the lightheadedness happened again off and on all day. We weren't sure if it was because he was getting too much Sinemet or not enough or if we needed to tweak the time. I am suspecting that the 10 hour gap from the previous night till the first morning dose was too long. Or???????? We are thinking about changing the dosage times to 7 am, 4 pm and 10 pm. Why would he get a reaction now and not during the first week? And, is lightheadedness a common problem? We also took his blood pressure and it was fine. He is on no other medication except a pravastatin taken at dinner along with an omeprizole at the same time. He's healthy, not overweight, no blood pressure issues. Just a cute guy who shakes a bit! What is your spin on the dosage times and the lightheadedness? Thank you for your help on this journey! PS: we did purchase a Theracycle that he has been riding for about an hour a day, but he was doing that before starting meds
×